Pain Home > Relafen and Weight Gain
Rapid Weight Gain With RelafenOne very important point to keep in mind is that all NSAIDs, including Relafen, may cause congestive heart failure. One of the main symptoms of heart failure is unexplained weight gain. In fact, people with symptoms of congestive heart failure can often have rapid weight gain over a couple of days. This weight gain is often combined with other symptoms such as a cough and/or swelling in the ankles, feet, and legs. Make sure to contact your healthcare provider if you notice unexplained weight gain or swelling.
Relafen and Gradual Weight Gain: SuggestionsIf you are noticing a gradual weight gain while taking Relafen, there are some things that you can do. Some suggestions include:
- Eating a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limited consumption of saturated fats, trans fats, cholesterol, potassium (salt), and addedsugars.
- Participating in regular physical activity for at least 30 minutes a day on most days of the week.
- Limiting your intake of alcohol.
Also, talk with your healthcare provider if you are noticing a weight gain with Relafen. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or a possible switch to another pain relief medication.
(Click BMI Calculator to see if your weight is within a healthy range.)